MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/20; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/20; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number FX210T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a gav 2.0 valve 5/20 (part # fx210t) was implanted during a primary procedure performed on an unknown date.According to the complainant, the valve was suspected of being occluded.The patient underwent a revision procedure on an unknown date.The complaint device has not been returned to the manufacturer for evaluation.Although requested, additional information has not been made available.At this time, there is limited information as to method of intervention performed to resolve the blockage.The malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing and quality control data: no manufacturer data are available, because no product data were submitted.Probably the products were finally tested as article fx210t and released for packaging and sterilization and was sterilized by miethke.Apart from the article number, we have no further traceability data (because missing product data).Each valve has a fixed pressure of 5 cmh2o in the horizontal and 20 cmh2o in the vertical position.Results: an investigation was not possible because the products were not returned.With reference to the reason for the complaint, we would like to point out that deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve and could be an explainable reason for a possible blockage.Unfortunately, due to the missing sample, we are unable to provide a meaningful analysis.Based on the current information, no further regulatory actions are required from our point of view.
 
Event or Problem Description
No updates needed.

Brand Name
GAV 2.0 VALVE 5/20
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12844105
Report Number2916714-2021-00211
Device Sequence Number4317477
Product Code NWV
UDI-Device Identifier04041906500009
UDI-Public4041906500009
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
Report Date (Section F) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX210T
Device Catalogue NumberFX210T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/22/2021
Event Location Hospital
Date Report to Manufacturer10/22/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/19/2021